Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 1, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Jan 5, 2007, 11:41 AM PST for 10 counties in Washington; 4 counties in Idaho. It took effect at Jan 5, 2007, 10:00 PM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2007, 11:41 AM PST (19:41 UTC)
- In effect from
- Jan 5, 2007, 10:00 PM PST
- Expired
- Jan 6, 2007, 10:00 AM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 61 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 051941 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1141 AM PST FRI JAN 5 2007 WAZ034-035-060745- /O.NEW.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY 1141 AM PST FRI JAN 5 2007 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY. VERY WINDY CONDITIONS WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ032-060745- /O.NEW.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...CLARKSTON 1141 AM PST FRI JAN 5 2007 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY. VERY WINDY CONDITIONS WILL DEVELOP LATE THIS EVENING AND CONTINUE THROUGH TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. EXPECT SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH TO DEVELOP. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
6 follow-up statements
000 WWUS76 KOTX 060048 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 448 PM PST FRI JAN 5 2007 WAZ034-035-061000- /O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY 448 PM PST FRI JAN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY FOR THE MOSES LAKE AREA AND THE UPPER COLUMBIA BASIN. WINDS WILL INCREASE LATE THIS EVENING TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL OCCUR AFTER 10 PM AND CONTINUE THROUGH EARLY SATURDAY MORNING. PERSONS IN THE RITZVILLE...MOSES LAKE...EPHRATA...AND QUINCY AREAS SHOULD PREPARE FOR STRONG WINDS NOW. SECURE ITEMS LIKE LAWN FURNITURE...TRASH CANS...AND SCREEN DOORS. GUSTS TO 45 MPH CAN LAUNCH THESE ITEMS CAUSING PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ032-061000- /O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...CLARKSTON 448 PM PST FRI JAN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM PST SATURDAY FOR LOWER GARFIELD COUNTY INCLUDING THE COMMUNITIES OF POMEROY AND MAYVIEW. WINDS WILL INCREASE LATE THIS EVENING TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL OCCUR AFTER 10 PM AND CONTINUE THROUGH EARLY SATURDAY MORNING. PERSONS IN LOWER GARFIELD COUNTY SHOULD PREPARE FOR STRONG WINDS NOW. SECURE ITEMS LIKE LAWN FURNITURE...TRASH CANS...AND SCREEN DOORS. GUSTS TO 45 MPH CAN LAUNCH THESE ITEMS CAUSING PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 060459 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 859 PM PST FRI JAN 5 2007 WAZ034-035-061500- /O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY 859 PM PST FRI JAN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT AS A COLD FRONT MOVES THROUGH CENTRAL WASHINGTON. AS OF 9 PM...WINDS HAVE GUSTED AS HIGH AS 34 MPH AT THE MOSES LAKE AIRPORT. AFTER MIDNIGHT GUSTS WILL APPROACH 45 MPH...IN THE RITZVILLE...EPHRATA... ODESSA...AND MOSES LAKE AREAS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ032-061500- /O.CON.KOTX.WI.Y.0001.070106T0600Z-070106T1500Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...CLARKSTON 859 PM PST FRI JAN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY. AS OF 9 PM...SOUTHWEST WINDS HAVE INCREASED TO BETWEEN 20 AND 30 MPH IN THE POMEROY...DODGE...AND MAYVIEW AREAS. AS A COLD FRONT MOVES THROUGH EASTERN WASHINGTON OVERNIGHT...WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WINDS WILL OCCUR BETWEEN MIDNIGHT AND 7 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 060918 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 118 AM PST SAT JAN 6 2007 IDZ002-003-026-WAZ033-036-061500- /O.EXA.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-WASHINGTON PALOUSE- SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...PULLMAN...SPOKANE 118 AM PST SAT JAN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ESPECIALLY OVER HIGHER TERRAIN. WINDS WILL DECREASE AFTER 7AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ034-035-061500- /O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY 118 AM PST SAT JAN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ESPECIALLY OVER HIGHER TERRAIN. WINDS WILL DECREASE AFTER 7AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ032-061500- /O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/ LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITY OF...CLARKSTON 118 AM PST SAT JAN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING. THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE ESPECIALLY NEAR POMEROY. WINDS WILL DECREASE AFTER 7AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 061133 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 333 AM PST SAT JAN 6 2007 WAZ041-044-061800- /O.EXB.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/ WENATCHEE AREA-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...WENATCHEE...WATERVILLE...MANSFIELD 333 AM PST SAT JAN 6 2007 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WITH GUSTS TO NEAR 60 MPH POSSIBLE ESPECIALLY OVER HIGHER EXPOSED TERRAIN SUCH AS THE WATERVILLE PLATEAU. WINDS WILL DECREASE AFTER 10AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ034-035-061800- /O.EXT.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY 333 AM PST SAT JAN 6 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING. THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WITH GUSTS TO 55 MPH POSSIBLE. WINDS WILL DECREASE AFTER 10AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ002-003-026-WAZ032-033-036-061500- /O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...CLARKSTON...PULLMAN...SPOKANE 333 AM PST SAT JAN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION EARLY THIS MORNING WILL BRING SOUTHWEST WINDS SUSTAINED IN THE 30 TO 40 MPH RANGE WITH GUSTS TO 55 MPH. OVER HIGHER TERRAIN LOCAL AND BREIF GUSTS TO OVER 60 MPH ARE POSSIBLE. WINDS WILL DECREASE AFTER 7AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 061447 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 647 AM PST SAT JAN 6 2007 IDZ002-003-026-WAZ032-033-036-061600- /O.CAN.KOTX.WI.Y.0001.000000T0000Z-070106T1500Z/ COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... MOSCOW...LEWISTON...CLARKSTON...PULLMAN...SPOKANE 647 AM PST SAT JAN 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. WINDY CONDITIONS WILL CONTINUE THROUGH THE MORNING...BUT WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. $$ WAZ034-035-041-044-061800- /O.CON.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE...WATERVILLE... MANSFIELD 647 AM PST SAT JAN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE APPROACH AND PASSAGE OF A STRONG COLD FRONT THROUGH THE REGION EARLY THIS MORNING WILL KEEP SOUTHWEST WINDS SUSTAINED IN THE 25 TO 40 MPH RANGE WITH GUSTS TO NEAR 50 MPH POSSIBLE ESPECIALLY OVER HIGHER EXPOSED TERRAIN SUCH AS THE WATERVILLE PLATEAU. WINDS WILL DECREASE AFTER 10AM...BUT REMAIN BREEZY TO WINDY THROUGH THE DAY. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KOTX 061823 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1023 AM PST SAT JAN 6 2007 WAZ034-035-041-044-061930- /O.EXP.KOTX.WI.Y.0001.000000T0000Z-070106T1800Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...WENATCHEE...WATERVILLE... MANSFIELD 1023 AM PST SAT JAN 6 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THOUGH AREAS OF WINDY WEATHER WILL PERSIST THROUGH EARLY AFTERNOON...ESPECIALLY FOR THE WATERVILLE PLATEAU AND AROUND MOSES LAKE...THE WIDESPREAD STRONG WIND THREAT HAS ENDED. WINDS WILL DECREASE STEADILY DURING THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Jan 5, 4:38 AM PST, 7 hours 3 minutes earlier.
Area forecast discussion, Jan 5, 4:38 AM PST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
438 AM PST FRI JAN 5 2007
.SYNOPSIS...A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE
INLAND NORTHWEST THROUGH THE REMAINDER OF WEEK AND INTO EARLY
NEXT WEEK...BRINGING COOL AND UNSETTLED CONDITIONS TO THE REGION.
&&
.DISCUSSION...UPDATED ZONE FORECAST TO ADD A SNOW ADVISORY FOR THE
PALOUSE REGION AND SPOKANE/CDA AREA FOR TONIGHT TO ACCENTUATE
FORECAST WORDING OF ADVISORY CRITERIA SNOW AMOUNTS WITH THE
PROBABILITY OF GUSTY CONDITIONS CREATING DRIFTING AND SIGNIFICANTLY
REDUCED VISIBILITIES DURING AND IMMEDIATELY AFTER THE SNOW EVENT.
&&
.AVIATION...GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH 21Z EXCEPT
FOR LOCAL LINGERING MOUNTAIN OBSCURATIONS OVER THE IDAHO PANHANDLE
MOUNTAINS. AFTER 21Z A STRONG PACIFIC STORM WILL SPREAD WIDESPREAD
MVFR AND AREAS OF IFR CEILINGS AND VISIBILITIES IN SNOW WITH
EXTENSIVE MOUNTAIN OBSCURATIONS OVER THE ENTIRE REGION AND CONTINUE
THROUGH 12Z SATURDAY. LLWS IS LIKELY OVER THE EASTERN TAF LOCATIONS
AFTER 21Z. /MJF
&&
.PREV DISCUSSION... /ISSUED 337 AM PST FRI JAN 5 2007/
SYNOPSIS...A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE
INLAND NORTHWEST THROUGH THE REMAINDER OF WEEK AND INTO EARLY
NEXT WEEK...BRINGING COOL AND UNSETTLED CONDITIONS TO THE REGION.
DISCUSSION...
FRIDAY THROUGH SATURDAY NIGHT...A MOISTURE LADEN SYSTEM COMING IN ON
A STRONG JET WILL BE PUSHING INTO THE REGION LATER THIS AFTERNOON...
WITH THE BRUNT OF THE SYSTEM MOVING IN TONIGHT. GUIDANCE IS IN GOOD
AGREEMENT ON THE OVERALL LARGER-SCALE SYNOPTIC FEATURES OF THIS
SYSTEM. THIS MORNING...INSTABILITY SNOW SHOWERS LINGERING
OVER THE IDAHO PANHANDLE MTNS TO PALOUSE AND BLUES IS EXPECTED TO
CONTINUE WINDING DOWN...AS A MID-LEVEL VORT MAX EXITS AND THE
ATMOSPHERE OVER THE REGION BEGINS TO STABILIZE (AS INDICATED BY
SOME WARMING ABOVE 800 MB AND LAPSE RATES DECREASE). AS SUCH HAVE
DROPPED THE REMAINING ADVISORIES OVER THIS REGION.
MOISTURE NOSING IN ON THE JET ASSOCIATED WITH THE NEXT SYSTEM IS
ALREADY PUSHING INTO WESTERN WA AND BEGINNING TO IMPINGE ON THE
CASCADES. ISENTROPIC LIFT INCREASES BY MIDDAY OVER THE WESTERN CWA
AND WITH THE WESTERLY FLOW AND MODEST PACIFIC MOISTURE TAP (WITH PWAT
VALUES OF 0.40 TO 0.50 INCHES) COLLIDING WITH THE MTNS...EXPECTING
SOME GOOD QPF AMOUNTS. WITH THE WESTERLY FLOW FROM ABOUT 850 MB
UP...A SHADOWING EFFECT IS EXPECTED TO CAUSE THE QPF AMOUNTS TO
DECREASE AWAY FROM THE CREST. STILL ENOUGH ENOUGH ISENTROPIC LIFT
AND MOISTURE IS EXPECTED TO SLOP OVER AND THUS WINTER STORM WARNINGS
ARE IN PLACE FOR THE WAZ042. THIS ISENTROPIC LIFT AND MOISTURE
ADVANCE EAST THROUGH THE DAY...ENVELOPING ALL OF THE CWA IN CLOUDS
WITH PRECIPITATION CHANCES INCREASING AGAIN THE AFTERNOON. BY FRIDAY
EVENING (00Z SATURDAY) THE BEST MOISTURE AND LIFT COMBINATION MAKE
IN TO THE PANHANDLE. PRECIPITATION...PRIMARILY IN THE FORM OF SNOW...
IS EXPECTED TO INCREASE THROUGHOUT MUCH OF EASTERN WA AND IDAHO.
HEAVIEST QPF AMOUNTS WILL BE SQUEEZED OUT OVER THE NE MTNS AND
PORTIONS OF THE IDAHO PANHANDLE. AS SUCH...HAVE UPGRADED WINTER
STORM WATCHES TO WINTER STORM WARNINGS FOR WAZ037 AND IDZ001 AND
IZ004...WHERE SNOW IS EXPECTED TO COMBINED WITH WINDS TONIGHT TO
MIDDAY SATURDAY. STILL SOME UNCERTAINTY IN SNOW AMOUNTS OVER
SPOKANE/CDA...AND TO A LESSER EXTENT THE PALOUSE...MAINLY DUE TO
THE EXTENT OF MILDER AIR THAT MAY GET INTO THE REGION OVERNIGHT
TONIGHT. IF THERE IS MORE OF A MIX OF RAIN AND SNOW OVERNIGHT...THIS
WOULD HOLD SNOW AMOUNTS DOWN. PRECIPITATION IS EXPECTED TO BE SNOW
AT THE START HOWEVER...WITH TEMPERATURES SLOWLY RISING OVERNIGHT...
AND THERE IS EXPECTED TO BE SOME ACCUMULATIONS. MAY NEED ADVISORIES
FOR SPOKANE/CDA (THOUGH BETTER RISK LAYS TOWARD CDA) AND
PERHAPS THE IDAHO PALOUSE. (COULD BE MARGINAL HVY SNOW WARNING
VALUES NEAR CDA/IDAHO PALOUSE.) TONIGHT (BETWEEN 09-12Z) THE
COLD FRONT IS EXPECTED TO BE MOVING INTO THE CASCADES AND WILL BE
ADVANCING RAPIDLY TOWARD THE EAST BY SATURDAY MORNING. THE DYNAMICS
AND MECHANICAL FORCING WITH THE FRONT WILL HELP TO BRIEFLY RAISE POPS
OVER PORTIONS OF THE OKANOGAN VALLEY THROUGH WATERVILLE PLATEAU. BY
MIDDAY SATURDAY DRIER AIR MOVES IN AND PRECIPITATION IS EXPECTED TO
RAPIDLY DECREASE...WITH MAINLY THE MTNS SEEING PRECIPITATION CHANCES
BY EARLY SATURDAY NIGHT. IN ADDITION TO THE SNOW...THIS SYSTEM WILL
ALSO BRING BREEZY TO WINDY CONDITIONS. IT WILL BECOME BREEZY THIS
AFTERNOON BUT THE STRONGEST WINDS ARE EXPECTED TO DEVELOP TONIGHT
INTO SATURDAY MORNING...AS A STRONG LOW LEVEL JET TRAVERSES THE
REGION. WILL HAVE TO MONITOR PORTIONS OF THE BASIN/SPOKANE/CDA AND
SOUTHEAST CWA (INCLUDING THE PALOUSE) FOR POTENTIAL WIND ADVISORIES.
/JCOTE
SUNDAY THROUGH THURSDAY...THERE IS PRETTY GOOD AGREEMENT BETWEEN THE
GFS AND ECMWF THROUGH THE LATER PERIODS OF THE SHORT TERM AND
FARTHER OUT INTO THE EXTENDED FORECAST PERIOD. A MOIST FAST ZONAL
FLOW WILL DOMINATE THROUGH ABOUT WEDNESDAY CHARACTERIZED BY
CONTINUED UNSETTLED WEATHER WITH AT LEAST CHANCE OF MOUNTAIN SNOW
AND VALLEY RAIN OR SNOW EACH DAY GIVEN THE LIKELIHOOD OF TRANSIENT
DISTURBANCES WHICH WILL BE POORLY TIMED BY THE MODELS IN THIS FAST
FLOW REGIME. STRONGEST WEATHER SYSTEM APPEARS TO MOVE THROUGH
SUNDAY...AND CONFIDENCE IS REASONABLY HIGH FOR THE TIMING OF THIS
SYSTEM SINCE IT IS CLOSER TO THE MODEL INITIALIZATION TIME. A
WIDESPREAD SIGNIFICANT ACCUMULATION SNOW EVENT FEATURING A STRONG
PRECIPITABLE WATER FETCH AND LONG RUNNING ISENTROPIC ASCENT
OVER THE EASTERN ZONES WILL LIKELY NECESSITATE ISSUING SNOW
HIGHLIGHTS FOR AT LEAST THE MOUNTAINS OF IDAHO AND NORTHEAST
WASHINGTON...AND MAYBE THE EAST BASIN RISING TERRAIN AS WELL FOR
SUNDAY. AT THIS TIME WILL NOT CLUTTER AND CONFUSE CURRENT HIGHLIGHT
SUITE BY ADDING ON A WATCH FOR SUNDAYS STORM JUST YET. OVERALL
ZONAL FLOW ASSOCIATED WITH SUNDAYS STORM WILL PROBABLY LEAD TO A
FAIRLY GOOD DOWNSLOPE PRECIPITATION SHADOW IN THE LEE OF THE
CASCADES. MAIN THREAT FOR SIGNIFICANT SNOW WILL BE EAST OF A
RITZVILLE-OMAK LINE WITH THIS SYSTEM.
FURTHER OUT IN THE EXTENDED PERIOD BEYOND WEDNESDAY MODELS ARE
HINTING AT A DRAMATIC COOL DOWN WITH A MEAN TROUGH OVER THE WEST
SUPPORTING A COLD POLAR OR MODIFIED ARCTIC AIR INTRUSION FROM
CANADA. THUS A SHARP COOLING TREND BY THURSDAY WITH DRY NORTHERLY
FLOW REDUCING CHANCES OF FURTHER PRECIPITATION. /FUGAZZI
AVIATION...GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH 21Z EXCEPT
FOR LOCAL LINGERING MOUNTAIN OBSCURATIONS OVER THE IDAHO PANHANDLE
MOUNTAINS. AFTER 21Z A STRONG PACIFIC STORM WILL SPREAD WIDESPREAD
MVFR AND AREAS OF IFR CEILINGS AND VISIBILITIES IN SNOW WITH
EXTENSIVE MOUNTAIN OBSCURATIONS OVER THE ENTIRE REGION AND CONTINUE
THROUGH 12Z SATURDAY. LLWS IS LIKELY OVER THE EASTERN TAF LOCATIONS
AFTER 21Z. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 32 29 36 27 36 32 / 40 90 40 30 80 40
COEUR DALENE 32 29 37 27 37 32 / 40 100 50 40 80 50
PULLMAN 34 29 37 29 38 35 / 30 90 70 30 60 40
LEWISTON 40 35 45 32 46 38 / 20 60 80 40 60 30
COLVILLE 33 28 38 21 35 29 / 50 80 30 30 80 30
SANDPOINT 32 28 37 27 35 32 / 50 100 60 40 80 60
KELLOGG 32 29 34 28 35 31 / 50 100 100 50 80 70
MOSES LAKE 37 34 40 30 41 37 / 20 40 20 20 50 20
WENATCHEE 35 28 38 28 42 34 / 30 60 30 30 30 20
OMAK 32 27 36 22 36 28 / 50 60 20 30 30 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SNOW AND BLOWING SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
PST SATURDAY ABOVE 2000 FEET FOR IDAHO PALOUSE.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 12 PM PST
SATURDAY FOR CENTRAL PANHANDLE MOUNTAINS...NORTHERN
PANHANDLE.
SNOW AND ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM PST
SATURDAY FOR COEUR DALENE AREA.
WA...SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
PST SATURDAY ABOVE 2000 FEET FOR WASHINGTON PALOUSE.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 12 PM PST
SATURDAY FOR NORTHEAST MOUNTAINS.
SNOW ADVISORY FROM 4 PM THIS AFTERNOON TO 7 AM
PST SATURDAY FOR SPOKANE AREA.
WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 4 AM PST
SATURDAY FOR EAST SLOPES NORTHERN CASCADES.
&&Hazardous weather outlook, Jan 5, 5:07 AM PST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
507 AM PST FRI JAN 5 2007
IDZ026-027-WAZ031-032-034-035-038-041-043-044-061315-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...REPUBLIC...INCHELIUM...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
507 AM PST FRI JAN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS WILL BRING ACCUMULATING SNOW TO THE HIGHER ELEVATIONS
OF SOUTHEAST WASHINGTON AND THE IDAHO PANHANDLE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.
IDZ002-003-WAZ033-036-061315-
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...SPOKANE
507 AM PST FRI JAN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM PST
SATURDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
STEADY LIGHT SNOW WILL BEGIN LATE THIS AFTERNOON AND LAST THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.
IDZ001-004-WAZ037-061315-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
507 AM PST FRI JAN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO12
PM PST SATURDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS WILL BRING ACCUMULATING SNOW TO THE HIGHER ELEVATIONS
OF SOUTHEAST WASHINGTON AND THE IDAHO PANHANDLE TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.
WAZ042-061315-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
507 AM PST FRI JAN 5 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO4
AM PST SATURDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
SNOW SHOWERS WILL BRING ACCUMULATING SNOW TO THE CASCADES TODAY
AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A SERIES OF PACIFIC STORMS WILL BRING GUSTY WINDS AND SIGNIFICANT
SNOW...ESPECIALLY TO THE HIGHER TERRAIN...TO THE AREA THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK.In the hours before
Local storm report, Jan 5, 11:16 AM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
1116 AM PST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY SNOW PULLMAN 46.73N 117.16W
01/04/2007 M6.0 INCH WHITMAN WA TRAINED SPOTTER
SNOW FELL BETWEEN NOON AND 5 PM. WHITMAN 16.
0506 PM HEAVY SNOW PULLMAN 46.73N 117.16W
01/04/2007 M5.0 INCH WHITMAN WA TRAINED SPOTTER
SNOW FELL BETWEEN NOON AND 5 PM. WHITMAN 1.
0535 PM HEAVY SNOW 4 NNE MOSCOW 46.78N 116.96W
01/04/2007 M8.0 INCH LATAH ID TRAINED SPOTTER
SNOW STARTED AT 1230 AND STILL SNOWING. ELEVATION 2760
FT. LATAH 5.
0655 PM HEAVY SNOW COLFAX 46.88N 117.36W
01/04/2007 M4.1 INCH WHITMAN WA TRAINED SPOTTER
SNOW FELL BETWEEN 1230 AND 530 PM. ELEVATION 2170 FT.
WHITMAN 58.
0905 PM HEAVY SNOW CRAIGMONT 46.24N 116.47W
01/04/2007 M4.0 INCH LEWIS ID OTHER FEDERAL
IDAHO DEPT OF LANDS
1105 PM HEAVY SNOW 4 ESE TEKOA 47.21N 117.00W
01/04/2007 M5.0 INCH BENEWAH ID TRAINED SPOTTER
&&
RBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 9:15 PM PST | Winter Storm Warning | OTX | Pend Oreille, Spokane, Stevens | 37 hr |
| Jan 5, 5:03 AM PST | Snow Advisory | OTX | Lincoln, Spokane, Whitman | 7 hr |
| Jan 5, 11:42 AM PST | Snow and Blowing Snow Advisory | OTX | Asotin, Ferry, Garfield, Lincoln, Okanogan, Spokane and 1 more | 22 hr |
Nearby
Wind Advisories in Washington, 2007Wind Advisories in Idaho, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.